MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-8-30-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil was stuck in the sheath, catheter, and was suspected to have prematurely detached.The patient was undergoing treatment for an unruptured aneurysm.The morphology was two saccule above each other.The max diameter was 8mm, and the neck diameter was 3mm.The patient's blood flow and vessel tortuosity were normal.It was reported that smaller aneurysm part was coiled first.When they started to open the coil in the upper, bigger part, the coil didn't open in the center as expected.The coil was removed, and became stuck in the catheter with no movement possible.The devices were removed, and the doctor suspected that the coil had been detached. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a sl-10 microcatheter.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there was no resistance before the "final stop." no detachment attempts had been made, and there was no kink/damage observed to the pushwire or sheath.The coil was not removed from the microcatheter, so it was unknown if damaged.The coil was not pulled back in the introducer sheath during preparation.It was held more or less horizontal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the axium coil and prowler 10 catheter were returned inside of a biohazard bag and a shipping box.There was no introducer sheath returned with the coil.¿ visual inspection/damage location details: the implant coil was still attached to the pushwire.The implant coil appeared to be damaged and stretched with the polypropylene filament intact.The break indicator, ai and coupler tubing were present and intact.The pushwire was found bent at 26.5cm to 51.0cm from the proximal end.The prowler 10 catheter was found flattened at 3.0cm to 14.5cm from the distal tip.In addition, the catheter body was found to be kinked at 33.5cm and 8.5cm from hub.No flash or voids molded were observed in the hub.No other anomalies were observed.¿ testing/analysis: axium coil was partially stuck inside catheter.The implant coil was removed from the catheter with difficulty.The catheter was flushed with water and found patent.The prowler 10 catheter was not compatible for use with the axium coil as it has a labeled inner diameter (id) of 0.015¿.Per axium coil instructions for use (ifu): the minimum catheter id required is 0.0165¿.The returned coil and catheter could not be used for resistance testing due to the damaged conditions.¿ conclusion: based on the analysis findings, the axium coil was not confirmed to have ¿coil resistance/ stuck in sheath¿ and "premature detachment" as the axium coil was returned without the introducer sheath.In addition, the implant coil was still attached to the pushwire.However, the axium coil was confirmed to have "coil resistance in catheter" as the returned coil was stuck inside catheter.The coil and catheter were damaged.It is likely that these damages occurred when the customer attempted to advance the coil through the catheter against the reported resistance.The root cause was found to be that the prowler 10 catheter was not compatible to use with the axium coil.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12787929
Report Number2029214-2021-01439
Device Sequence Number20040934
Product Code KRD
UDI-Device Identifier00847536030091
UDI-Public00847536030091
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberQC-8-30-3D
Device Catalogue NumberQC-8-30-3D
Device Lot NumberB198870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/12/2021
01/14/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date11/22/2021
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale